Can Botox for crows feet and frown lines affect your upper lip? I can't move my right upper lip and I look deformed when I smile.
Botox Affecting Upper Lip Movement?
Doctor Answers (5)
Botox for crow's feet affecting a smile
If the crow's feet are injected with Botox too far down the cheek, it can affect the muscles that raise the cheek when smiling. The result is a drooping of the mouth on the affected side. The effect will probably last 8 to 10 weeks and will then resolve. Please see an experienced dermatologist or plastic surgeon for your treatments.
Do not panic; it will go away
If this is from the Botox inection don’t panic. It will go away, but in can take a few months. If the Crows feet are injected at the bottom and your muscle which allows you to smile is a strong muscle and is prominent near the lower Crows feet than it may have been temporarily affected.
Web reference: http://www.thenyac.com
Yes, if it migrates
Some less experienced injectors, when attempting to improve lower crow's feet, accidentally hit the zygomatic major muscle. This would result in an inability to smile on that side. It is, unfortunately, going to last at least one month, but will go away completely by 4 months. good luck.
You might also like...
Possible but not likely
Generally, when Botox is injected for treatment of the crow's feet, it is placed superficially into the orbicularis oculi muscle. Very deep to these alon the cheek bone are the zygomatic muscles which move the upper lip. Botox usually remains very localized and it is unlikely that it would spread this deep if injected superficially but it is a possiblity.
The difficult thing to predict about Botox is that no matter who injects it, it can spread up to 3 cm from the injection site. It is kind of similar to predicting an ink spot.
So the answer to your question is, yes it is possible but not likely in the hands of an experienced injector.
Shouldn't, but maybe?
I assume that the crows feet and frown lines were around your eyes. I am hard pressed to understand how the Botox could affect your smile/lip function. However, you are experiencing some loss of function. I would run this by your doctor. The good news is that it will only be temporary, but still check.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.